Sobolev maps into the projective line with bounded total variation
Confluentes Mathematici, Volume 2 (2010) no. 2, pp. 181-216.

Variational problems for Sobolev maps with bounded total variation that take values into the one-dimensional projective space are studied. We focus on the different features from the case of Sobolev maps with bounded conformal p-energy that take values into the p-dimensional projective space, for p ≥ 2 integer, recently studied in [19].

Published online:
DOI: 10.1142/S179374421000017X
Domenico Mucci 1

1
@article{CML_2010__2_2_181_0,
     author = {Domenico Mucci},
     title = {Sobolev maps into the projective line with bounded total variation},
     journal = {Confluentes Mathematici},
     pages = {181--216},
     publisher = {World Scientific Publishing Co Pte Ltd},
     volume = {2},
     number = {2},
     year = {2010},
     doi = {10.1142/S179374421000017X},
     language = {en},
     url = {https://cml.centre-mersenne.org/articles/10.1142/S179374421000017X/}
}
TY  - JOUR
AU  - Domenico Mucci
TI  - Sobolev maps into the projective line with bounded total variation
JO  - Confluentes Mathematici
PY  - 2010
SP  - 181
EP  - 216
VL  - 2
IS  - 2
PB  - World Scientific Publishing Co Pte Ltd
UR  - https://cml.centre-mersenne.org/articles/10.1142/S179374421000017X/
DO  - 10.1142/S179374421000017X
LA  - en
ID  - CML_2010__2_2_181_0
ER  - 
%0 Journal Article
%A Domenico Mucci
%T Sobolev maps into the projective line with bounded total variation
%J Confluentes Mathematici
%D 2010
%P 181-216
%V 2
%N 2
%I World Scientific Publishing Co Pte Ltd
%U https://cml.centre-mersenne.org/articles/10.1142/S179374421000017X/
%R 10.1142/S179374421000017X
%G en
%F CML_2010__2_2_181_0
Domenico Mucci. Sobolev maps into the projective line with bounded total variation. Confluentes Mathematici, Volume 2 (2010) no. 2, pp. 181-216. doi : 10.1142/S179374421000017X. https://cml.centre-mersenne.org/articles/10.1142/S179374421000017X/

[1] E. Acerbi and G. Dal Maso, Calc. Var. Partial Diff. Eqns. 2, 329 (1994), DOI: 10.1007/BF01235534.

[2] F. J. Almgren, W. Browder and E. H. Lieb, Partial Differential Equations, Springer Lecture Notes in Math. 1306 (Springer, 1988) pp. 1–22.

[3] L. Ambrosio , N. Fusco and D. Pallara , Functions of Bounded Variation and Free Discontinuity Problems ( Oxford Univ. Press , 2000 ) .

[4] F. Bethuel, Acta Math. 167, 153 (1992), DOI: 10.1007/BF02392449.

[5] F. Bethuel and D. Chiron, Perspectives in Nonlinear Partial Differential Equations, Contemp. Math. 446 (Amer. Math. Soc., 2007) pp. 125–152.

[6] H. Brezis, J. M. Coron and E. H. Lieb, Comm. Math. Phys. 107, 649 (1986), DOI: 10.1007/BF01205490.

[7] H. Brezis, P. Mironescu and A. Ponce, Geometric Analysis of PDE and Several Complex Variables, Contemp. Math. 368 (Amer. Math. Soc., 2005) pp. 69–100.

[8] H. Federer , Geometric Measure Theory , Grundlehren math. Wissen. 153 ( Springer , 1969 ) .

[9] H. Federer and W. H. Fleming, Ann. Math. 72, 458 (1960), DOI: 10.2307/1970227.

[10] M. Giaquinta, G. Modica and J. Souček, Ann. Sc. Norm. Sup. Pisa Cl. Sci. (4) 17, 415 (1990).

[11] M. Giaquinta, G. Modica and J. Souček, Progress in Partial Differential Equations: Calculus of Variations, Applications, Pitman Research Notes in Math. Ser. 267, eds. C. Bandleet al. (Longman, 1992) pp. 27–47.

[12] M. Giaquinta, G. Modica and J. Souček, Calc. Var. Partial Diff. Eqns. 1, 87 (1993), DOI: 10.1007/BF02163266.

[13] M. Giaquinta , G. Modica and J. Souček , Cartesian Currents in the Calculus of Variations, I, II , Ergebnisse Math. Grenzgebiete (III Ser) 37 and 38 ( Springer , 1998 ) .

[14] M. Giaquinta, G. Modica and J. Souček, Selecta Math. (N. S.) 10, 359 (2004).

[15] M. Giaquinta and D. Mucci , Maps into Manifolds and Currents: Area and W1,2-, W1/2-, BV-Energies ( Edizioni della Normale , 2006 ) .

[16] R. Hardt and J. Pitts, Geometric Measure Theory and the Calculus of Variations, eds. W. K. Allard and F. J. Almgren (Amer. Math. Soc., 1996) pp. 255–295.

[17] R. Ignat, Ann. Inst. Henri Poincaré. Anal. Non Linéaire 22, 283 (2005), DOI: 10.1016/j.anihpc.2004.07.003.

[18] D. Mucci, Forum Math. 20, 859 (2008), DOI: 10.1515/FORUM.2008.041.

[19] D. Mucci, Maps into projective spaces: Liquid crystal and conformal energies, preprint 2010, at: http://cvgmt.sns.it/people/mucci/ .

[20] R. Schoen and K. Uhlenbeck, J. Diff. Geom. 18, 253 (1983).

[21] L. Simon , Lectures on Geometric Measure Theory , Proc. of the Centre for Math. Analysis 3 ( Australian National University , 1983 ) .

[22] E. H. Spanier , Algebraic Topology ( McGraw-Hill , 1986 ) .

Cited by Sources: